Is this normal and how long does it last!
Does anyone else have trouble feeling extremely tired and almost depressed after taking tamoxifen?
Question posted by tlatlinda on 4 Oct 2011
Last updated on 24 November 2019 by Anne59
Oh my gosh... I am exactly like the rest of you. Have been on Tamoxifen (told the BCN it should be called Toxicfen!!) for 2 years.
I kept telling the doc, oncologist & bcn how bad I was feeling... exhausted, no energy, depressed, dreadful pain in my hips & legs, horrendous night sweats, never left the house, no quality of life, but no-one would listen to me.
I'd had enough so decided to stop them 3 weeks ago. Let my bcn know & she finally listened! Appointments coming out of my ears! She agreed that a break from the tabs was a good idea but to try again in a couple of months.
I still get tired & have night sweats but not as depressed (still have down days but not every day so an improvement.
Good luck to everyone on this horrible cancer journey
I have never done this before, however, I feel compelled to give my view of Tamoxifen. Cancer is a terrible disease, we always have to ask ourselves, is this cancer again ... over every ache or pain. I know the old saying about a smoking gun... but if a drug has proven to help than give it a fair chance.
I am in my late 60’s & yes at that age we all have some complaints, although people say I don’t look that old... perhaps they are being kind Lol
I have been on Tamoxifen for 2.5 years. At first I thought it was causing me eye problems... after testing I found I have the start of 2 cataracts, then I found I was depressed & gaining weight. I desided to look into it... yes I had the hot flashes & slight brain fog but that is the symptoms of menopause which I already went through 15 years ago.
I found out after some testing I had parasites, fungus & was sensitive to wheat gluten & white sugar & a few other things. I changed my diet, started doing seniors exercise s, (light weights) walking most day’s, also took a variety of vitamins that worked for me. Turmeric & other natural herbs helped a lot. I changed my diet... by eating good fresh fruits & vegetables, etc.
As for the thyroid, I had half my thyroid removed 6 years before I ever took Tamoxifen. This is my 3rd dance with cancer, I’m hoping with the help of this drug I get the chance to live my life helping my daughters. Presently I am helping renovate my one daughters house & driving my other daughter to medical appts since she was in a car accident 3 years ago.
My mantra ... I am too busy planning on living to worry about dieing.
I’m sure there are people who can not tolerate this drug... but try other things... any illness causes depression after a long illness & or surgery.
I don’t mean to preach... I just wish you all good health, peace of mind, and hope that anything I have written can be of help to you! Smile! Enjoy the day!
O my goodness! I have been saying I feel like my body has aged 10 years. I have muscle weaknesses, significant knee pain. Walking is being affected, nausea hot flashes leave me drenched. Depression anxiety inability to sleep. Exhausted beyond belief. On meds now. I have always kiddingly blames tamoxifen but after a conversation with a fellow survivor I decided to do research. I have been on it for 3 1/2 years. Think I am done!!! ’
I had to stop taking it. I got to the point that I was so tired that I couldn't get out of bed. I call it purgatory in a pill. It was ruining my life. I think a big part of the depression was how horrible it made me feel. My doctor kept telling me it would get better but the tiredness, the body pain and depression got worse. Then I started getting pain that was so deep it felt like it was coming from my bones. I had nausea, fatigue, no sex drive and my skin was so dry it was flaking. My oncologist wasn't happy that I decided to stop taking it but I couldn't go on like that. I know people that did well on it. I was not one of those people.
I took Tamoxifen for 5 years and just stopped taking it 6 months ago. I found myself constantly tired and irritable. I suffered depression and struggled with a fogginess in my brain. I am beginning to feel less tired, but the memory loss is still happening - I have complete blanks - with no recall. I feel confused and find it hard to concentrate. I have mentioned this to various health professionals and my concerns have been dismissed as much to do of nothing. My vision became blurry with the beginning of the chemo - I had perfect vision before that time. I am frustrated that so many that I speak to, who have gone through similar treatments after breast cancer, know exactly what I am talking about, and yet medical professionals will not acknowledge that this memory loss and tiredness does not just go away after 6 months. It would seem that years can go by. I would be interested in finding out more, but do not know where to turn.
Hi i have been on tamoxifen for a yr. And i hate it. I had depression and anxiety before this and it just seems to be worse. My arthritis seems worse in my knees. Tired more. Just not myself. I dont know how much longer i can do this
I was on tamoxifen for 5 years, and yes I was wiped out tired and depressed. I put part of my sadness to loosing both my parents right before this time. I was told all along the way that tiredness wasn't one of the side effects. I still say bull!!! I have now been off it for a year, and still have the tiredness... Just got done with my annual blood work and have NEVER had any issues. Was told by my doctor that I have a high triglyceride count of 180. Both my HDL & LDL are perfect. Now I am being watched for type 2 diabetes, or hypothyroidism... Since taking the medicine I asked them to test my thyroid and they say it always came back ok. Tomorrow I go in for an ultrasound on my thyroid as they feel lumps on it. Geez! Time will tell. Hoping this drug did what it was supposed to do and nothing more. Did I mention that they are finding both of these linked to tamoxifen... Good luck
sorry i just saw your question as i have been in bed for a week with non stop migraines. but to your question i know of two people that took it and it does make you tired and depressed. The lady i took care of for years for breast cancer and no one ever checked the rest of her body out and she ended up with brain cancer and died. Why are you taking this and please make sure the doctors check you out properly so the same thing doesn't happen to you!!! I hope this helps some Leron
- Tamoxifen uses and safety info
- Tamoxifen information for Healthcare Professionals (includes dosage details)
- Side effects of Tamoxifen (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.